Stabilization of Multirate Sampled-Data Fuzzy Systems Based on an Approximate Discrete-Time Model

  • Do Wan Kim
  • Jin Bae Park
  • Young Hoon Joo
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4223)


This paper studies a stabilization problem for a multirate digital control of fuzzy systems based on the approximately discretized model. In the multirate control scheme, a numerical integration scheme is used to approximately predict the current state from the state measured at the sampling points. It is shown that the multirate digital fuzzy controller stabilizing an approximate discrete-time fuzzy model would also stabilize the sampled-data fuzzy system in the sufficiently small control update time. Furthermore, some sufficient conditions for the stabilization of the approximate discrete-time fuzzy model are provided under the delta-operator frame work, which are expressed as the linear matrix inequalities (LMIs) and thereby easily tractable by the convex optimization techniques. A numerical example is demonstrated to visualize the feasibility of the developed methodology.


Fuzzy System Linear Matrix Inequality Digital Controller Numerical Integration Scheme Longe Sampling Period 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Joo, Y.H., Shieh, L.S., Chen, G.: Hybrid state-space fuzzy model-based controller with dual-rate sampling for digital control of chaotic systems. IEEE Trans. Fuzzy Syst. 7, 394–408 (1999)CrossRefGoogle Scholar
  2. 2.
    Chang, W., Park, J.B., Joo, Y.H., Chen, G.: Design of sampled-data fuzzymodel- based control systems by using intelligent digital redesign. IEEE Trans. Circ. Syst. I. 49, 509–517 (2002)CrossRefGoogle Scholar
  3. 3.
    Chang, W., Park, J.B., Joo, Y.H.: GA-based intelligent digital redesign of fuzzy-model-based controllers. IEEE Trans. Fuzzy Syst. 11, 35–44 (2003)CrossRefGoogle Scholar
  4. 4.
    Lee, H.J., Kim, H., Joo, Y.H., Chang, W., Park, J.B.: A new intelligent digital redesign for T.S fuzzy systems: global approach. IEEE Trans. Fuzzy Syst. 12, 274–284 (2004)CrossRefGoogle Scholar
  5. 5.
    Lee, H.J., Park, J.B., Joo, Y.H.: Digitalizing a fuzzy observer-based output-feedback control: intelligent digital redesign approach. IEEE Trans. Fuzzy Syst. 13, 701–716 (2005)CrossRefGoogle Scholar
  6. 6.
    Kim, D.W., Park, J.B., Joo, Y.H.: Intelligent digital control for nonlinear systems with multirate Sampling. In: Wang, L., Jin, Y. (eds.) FSKD 2005. LNCS (LNAI), vol. 3613, pp. 886–889. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  7. 7.
    Kim, D.W., Lee, H.J., Park, J.B., Joo, Y.H.: Discretisation of continuous-time T–S fuzzy system: global approach. IEE Proc. Control Theory Appl. 153, 237–246 (2006)CrossRefGoogle Scholar
  8. 8.
    Chang, W., Park, J.B., Lee, H.J., Joo, Y.H.: LMI approach to digital redesign of linear time-invarint systems. IEE Proc. Control Theory Appl. 149, 297–302 (2002)CrossRefGoogle Scholar
  9. 9.
    Lee, H.J., Park, J.B., Joo, Y.H.: An efficient observer-based sampled-data control: Digital redesign approach. IEEE Trans. Circuits Syst. I 50, 1595–1601 (2003)CrossRefGoogle Scholar
  10. 10.
    Shieh, L.S., Wang, W.M., Tsai, J.S.H.: Digital redesign of H8 controller via bilinear approximation method for state-delayed systems. Int. J. control 10, 665–683 (1998)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Tsai, J.S.H., Shieh, C.S., Sun, Y.Y.: Digital modelling and robust digital redesign of sampled-data uncertain systems via the interval tuning bilinear approximation method. Journal of the Franklin Institute 338, 615–630 (2001)MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Rabbath, C.A., Lechevin, N., Hori, N.: Optimal dual-rate digital redesign with closed-loop order reduction. IEE Proc. Control Theory Appl. 152, 489–498 (2005)CrossRefGoogle Scholar
  13. 13.
    Chen, Y.S., Tsai, J.S.H., Shieh, L.S., Kung, F.C.: New conditioning dual-rate digital-redesign scheme for continuous-time systems with saturating actuators. IEEE Trans. Circuits Syst. I 49, 1860–1870 (2002)CrossRefGoogle Scholar
  14. 14.
    Guo, S.M., Shieh, L.S., Chen, G., Lin, C.F.: Effective chaotic orbit tracker: A prediction-based digital redesign approach. IEEE Trans. Circuits Syst. I 47, 1557–1570 (2000)MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Fujimoto, H., Kawamura, A., Tomizuka, M.: Generalized digital redesign method for linear feedback system based on N-delay control. IEEE/ASME Trans. Mechatronics 4, 101–109 (1999)CrossRefGoogle Scholar
  16. 16.
    Shieh, L.S., Wang, W.M., Bain, J., Sunkel, J.W.: Design of lifted dual-rate digital controllers for X-38 vehicle. Jounal of Guidance, Contr. Dynamics 23, 629–639 (2000)CrossRefGoogle Scholar
  17. 17.
    Wang, H.O., Tananka, K., Griffin, M.F.: An approach to fuzzy control of nonlinear systems: Stability and design issues. IEEE Trans. Fuzzy Syst. 4, 14–23 (1996)CrossRefGoogle Scholar
  18. 18.
    Tananka, K., Ikeda, T., Wang, H.O.: Fuzzy regulators and fuzzy obserbers: relaxed stability conditions and LMI-based designs. IEEE Trans. Fuzzy Syst. 6, 250–265 (1998)CrossRefGoogle Scholar
  19. 19.
    Polushin, I.G., Marquez, H.J.: Multirate versions of sampled-data stabilization of nonlinear systems. Automatica 40, 1035–1041 (2004)MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Kim, E., Lee, H.: New approaches to relaxed quadratic stability conditions of fuzzy control systems. IEEE Trans. Fuzzy Syst. 8, 523–534 (2000)CrossRefGoogle Scholar
  21. 21.
    Ge, S.S., Tian, Z., Lee, T.H.: Nonlinear control of a dynamic model of HIV-1. IEEE Trans. Biomed. Eng. 52, 353–361 (2005)CrossRefGoogle Scholar
  22. 22.
    Brandt, M.E., Chen, G.: Feedback control of a biodynamical model of HIV-1. IEEE Trans. Biomed. Eng. 48, 754–759 (2001)CrossRefGoogle Scholar
  23. 23.
    Hao, F., Chu, T., Huang, L., Wang, L.: Non-fragile controllers of peak gain minimization for uncertain systems via LMI approach. Dynamics of Continuous Discrete and Impulsive Systems 10, 681–693 (2003)MATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  • Do Wan Kim
    • 1
  • Jin Bae Park
    • 1
  • Young Hoon Joo
    • 2
  1. 1.Yonsei UniversitySeodaemun-gu, SeoulKorea
  2. 2.Kunsan National UniversityKunsan, ChunbukKorea

Personalised recommendations